Announcement

Collapse
No announcement yet.

I think ppi's are actually causing/aggravating my LPR - anyone else have this?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • #16
    I agree. It was nice that she showed such interest but...

    I think I will stick with at least some of the things that make a little more sense. BTW, I tried to find zinc carnosine but all I found was carnosine by itself. Is it a true zinc compound or just zinc added with carnosine?

    Comment


    • #17
      Its called Pepzin GI I think.

      Comment


      • #18
        Its called Pepzin GI
        Correct! Look for Jarrow Pepzin or Metagenics Zinlori. Zinlori is more expensive but it's double the dosage.

        Comment


        • #19
          thanks!

          I'll look for it.

          Originally posted by NYer View Post
          Correct! Look for Jarrow Pepzin or Metagenics Zinlori. Zinlori is more expensive but it's double the dosage.

          Comment


          • #20
            Dear Jim,

            It has been a while for now but I only recently red your post. I was wondering if the PPI caused your LPR problems. I'm expierencing the same things. I got some hearthburn, that went away with PPI but after 4 months I got LPR symptoms, but no heartburn anymore. But this is far worse than it was. And for this symptoms PPI is not doing a thing. Did you quit? And if, how did you do that? And how are things now? Got your life back?

            Thanks.
            Twan


            Originally posted by misterjim View Post
            I've been suffering with LPR for a little over 3 years. Prior to this time I had what I would call "normal heartburn" in that I would have just heartburn (no LPR symptoms) that would go away completely with just one over the counter Prilosec.

            After a while I was taking Prilosec every day and also eating poorly (lots of incredibly spicy food, wine/beer, overeating, strong coffee on an empty stomach, etc - thought the Prilosec made me invincible - HA!) when one day in the spring on 2007 I had a massive spasm in my Larnyx right in the middle of eating a habanero slathered burrito. I've had LPR symptoms (hoarse voice, constant throat clearing, sore throat, and occasional coughing) plus occasional burning stomach ever since and life has not been the same.

            I saw my family doctor then an ENT and finally a gastroenterologist who put me on Previcid (30 mg) 2X per day. I also dramatically changed my eating habits (zero caffeine, no spicy food, small meals, etc) lost 30 lbs (I am now quite thin). I was still miserable and the first thing I noticed is that I felt better if I cut my PPI from 2X to 1X per day. Then I cut it to 30 mg every other day and felt even better! However, when I tried to quit completely I would feel great in the first day or two (my LPR symptoms would almost go away!) then feel like crap (almost like a had a mild flu) then the intense buring stomach would kick in. I'm assuming this is "PPI rebound"?

            My question is - could my PPI actually be causing my LPR symptoms? I have been on some sort of PPI for probably 5 or 6 years. My gastro dr seems to think this is nonsense. However, to me it's as if the PPIs are reducing my acid as they should (stomach feels OK most of the time and there is no heartburn) but the regurgitation in my throat/lungs seems to be much worse.

            When I quit the PPI the reverse happens - my throat/lungs feel much better but my stomach burns and I start feeling heartburn again.

            I'm not sure what to do - I'm not sure what the "real me" is like. I know that on PPIs it's definitely not the "real me" but off may not be either since I may be getting rebound. I could try to taper but I'm afraid I will still get rebound and be back to where I was 3 years ago.

            Any advice is greatly appreciated!

            jim

            Comment

            Working...
            X